MAUDE Adverse Event Report: CORDIS CORPORATION SABER 3MM6CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 3MM6CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003006X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 3mm x 6cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter was attempted to inflate; however, the operator noticed leakage from the balloon, and it would not inflate to its nominal pressure.The balloon was then removed, and additional balloon (unknown) was opened to finish the case.There was no reported patient injury.The saber was opened in a sterile field as per instructions for use (ifu).The saber was prepped and inserted over the wire (unknown) to the target vessel.The device will not be returned for evaluation as it was already discarded in the facility.Additional information was requested; however, the information was not obtained.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82191546 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, a 3mm x 6cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter was attempted to inflate; however, the operator noticed leakage from the balloon, and it would not inflate to its nominal pressure.The balloon was then removed, and additional balloon (unknown) was opened to finish the case.There was no reported patient injury.The saber was opened in a sterile field as per instructions for use (ifu).The saber was prepped and inserted over the wire (unknown) to the target vessel.Additional information was requested; however, the information was not obtained.The device was not returned for analysis as it was discarded in the facility.A product history record (phr) review of lot 82191546 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.It is likely vessel characteristics, although unknown, or procedural factors may have contributed to the reported event.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, which are not intended to mitigate risk, ¿preparation 1.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.2.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.3.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.4.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.5.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.6.Without twisting, slide the forming tube off the balloon.7.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.8.Purge the air from the inflation device.9.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ neither the phr review nor the analysis results suggest that the reported event is related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SABER 3MM6CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key12787625
Report Number9616099-2021-05048
Device Sequence Number7815356
Product Code LIT
UDI-Device Identifier20705032069325
UDI-Public(01)20705032069325(17)230430(10)82191546
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number48003006X
Device Catalogue Number48003006X
Device Lot Number82191546
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date11/15/2021
Date Device Manufactured05/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK WIRE
Patient SexUnknown